Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 81, NWS Detroit, MI

July 11, 2011Lenawee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 11, 2011, 9:42 AM EDT for Lenawee County, Michigan. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 9:42 AM EDT (13:42 UTC)
Expired
Jul 11, 2011, 10:45 AM EDT
In force
63 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lenawee County, MI

The radar

The Detroit radar (KDTX), 105 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 9:07 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WUUS53 KDTX 111342
SVRDTX
MIC091-111445-
/O.NEW.KDTX.SV.W.0081.110711T1342Z-110711T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
942 AM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LENAWEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1045 AM EDT

* AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES EAST OF HILLSDALE...AND
  MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ADDISON AROUND 950 AM EDT.
  ROLLIN AND HUDSON AROUND 955 AM EDT.
  CLAYTON AND MEDINA AROUND 1005 AM EDT.
  CADMUS AND SENECA AROUND 1010 AM EDT.
  SAND CREEK AND ADRIAN AROUND 1015 AM EDT.
  FAIRFIELD AND JASPER AROUND 1020 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ONSTED...             MORENCI...            HUDSON...
  DEERFIELD...          CLAYTON...            BLISSFIELD...
  ADRIAN...             ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4203 8437 4197 8377 4172 8376 4170 8436
TIME...MOT...LOC 1342Z 285DEG 33KT 4192 8448
WIND...HAIL 60MPH 0.75IN

$$

MANN
5 follow-up statements
156 
WWUS53 KDTX 111354
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
954 AM EDT MON JUL 11 2011

MIC091-111445-
/O.CON.KDTX.SV.W.0081.000000T0000Z-110711T1445Z/
LENAWEE MI-
954 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY
UNTIL 1045 AM EDT...

AT 952 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING 
WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR HUDSON...MOVING EAST AT 
40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLAYTON AND MEDINA AROUND 1000 AM EDT.
  CADMUS AND CANANDAIGUA AROUND 1005 AM EDT.
  SAND CREEK AND SENECA AROUND 1010 AM EDT.
  WESTON AND ADRIAN AROUND 1015 AM EDT.
  FAIRFIELD AND JASPER AROUND 1020 AM EDT.
  OGDEN CENTER AND PALMYRA AROUND 1025 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ONSTED...             MORENCI...            HUDSON...
  DEERFIELD...          CLAYTON...            BLISSFIELD...
  ADRIAN...             ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4203 8437 4197 8377 4172 8376 4170 8436
TIME...MOT...LOC 1354Z 285DEG 33KT 4187 8432
WIND...HAIL 60MPH 0.75IN

$$

MANN
960 
WWUS53 KDTX 111405
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1005 AM EDT MON JUL 11 2011

MIC091-111445-
/O.CON.KDTX.SV.W.0081.000000T0000Z-110711T1445Z/
LENAWEE MI-
1005 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 1045 AM EDT...

AT 1000 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING 
WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR CLAYTON...OR 5 MILES 
EAST OF HUDSON...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO 
ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SENECA AROUND 1010 AM EDT.
  SAND CREEK AND WESTON AROUND 1015 AM EDT.
  JASPER AND FAIRFIELD AROUND 1020 AM EDT.
  OGDEN CENTER AND PALMYRA AROUND 1025 AM EDT.
  BLISSFIELD AROUND 1030 AM EDT.
  RIGA AROUND 1035 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MORENCI...            HUDSON...             DEERFIELD...
  CLAYTON...            BLISSFIELD...         ADRIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4170 8436 4197 8437 4192 8377 4172 8376
TIME...MOT...LOC 1405Z 286DEG 31KT 4183 8419
WIND...HAIL 60MPH 0.75IN

$$

MANN
605 
WWUS53 KDTX 111416
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1016 AM EDT MON JUL 11 2011

MIC091-111445-
/O.CON.KDTX.SV.W.0081.000000T0000Z-110711T1445Z/
LENAWEE MI-
1016 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 1045 AM EDT...

AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MORENCI...MOVING
EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OGDEN CENTER AROUND 1025 AM EDT.
  RIGA AROUND 1035 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MORENCI...            HUDSON...             DEERFIELD...
  CLAYTON...            BLISSFIELD...         ADRIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4170 8436 4186 8437 4195 8412 4192 8377
      4172 8376
TIME...MOT...LOC 1416Z 284DEG 34KT 4176 8408
WIND...HAIL 60MPH 0.75IN

$$

MANN
528 
WWUS53 KDTX 111430
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1030 AM EDT MON JUL 11 2011

MIC091-111445-
/O.CON.KDTX.SV.W.0081.000000T0000Z-110711T1445Z/
LENAWEE MI-
1030 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 1045 AM EDT...

AT 1025 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF BLISSFIELD...
MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIGA AROUND 1040 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MORENCI...            DEERFIELD...          BLISSFIELD...
  ADRIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4170 8436 4182 8437 4194 8400 4192 8377
      4172 8377
TIME...MOT...LOC 1430Z 284DEG 34KT 4174 8396
WIND...HAIL 60MPH 0.75IN

$$

MANN/CB
319 
WWUS53 KDTX 111441
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1041 AM EDT MON JUL 11 2011

MIC091-111451-
/O.EXP.KDTX.SV.W.0081.000000T0000Z-110711T1445Z/
LENAWEE MI-
1041 AM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LENAWEE COUNTY WILL
EXPIRE AT 1045 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM EDT.

LAT...LON 4170 8436 4182 8437 4194 8400 4192 8377
      4172 8377
TIME...MOT...LOC 1441Z 284DEG 34KT 4171 8383

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:56 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 11, 6:56 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
656 AM EDT MON JUL 11 2011

.AVIATION...

//DISCUSSION...

CONVECTIVE SYSTEM THAT CROSSED WISCONSIN OVERNIGHT AND HAS NOT
WEAKENED AND IS NOW PROGRESSING THROUGH LAKE MICHIGAN. WILL BRING
THE CHANCE OF THUNDERSTORMS FORWARD IN THE FORECAST GIVEN TRENDS
EARLY THIS MORNING...WITH TEMPO GROUPS FOR ALL SITES BEGINNING
AROUND 16Z FOR MBS TO 18Z-19Z DTW/DET. VFR CONDITIONS WILL RETURN IN
THE WAKE OF THIS SYSTEM BY LATE AFTERNOON/EARLY EVENING WITH THE
ACTUAL COLD FRONT THEN SHIFTING INTO THE AREA OVERNIGHT WITH A WIND
SHIFT FROM SOUTHWEST TO NORTHWEST WITH TIME.

FOR DTW...INCREASING DAYTIME INSTABILITY SHOULD ALLOW ONGOING STORMS
TO THE WEST TO SPREAD INTO THE AREA BY 18Z-19Z WITH THE PERIOD OF
BEST STORM CHANCES ONLY ENCOMPASSING 3 OR 4 HOURS.

//DTW THRESHOLD THREATS...

* MODERATE CONFIDENCE FOR THE OCCURRENCE OF THUNDERSTORMS DURING THE
  AFTERNOON.

* MODERATE CONFIDENCE IN AT LEAST TEMPORARY CEILINGS AT OR BELOW 5000
  FEET WITH CONVECTIVE ACTIVITY THIS AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 324 AM EDT MON JUL 11 2011

DISCUSSION...

HOT AND HUMID TODAY.

MOIST TROPICAL AIRMASS IN PLACE ACROSS THE MIDWEST
(IOWA/MISSOURI)/WESTERN OHIO VALLEY...AS SURFACE DEW PTS ARE
HOVERING IN THE MID 70S TO AROUND 80 DEGREES...WITH 850 MB DEW PTS
OF 20 C NOTED ON THE KDVN/KILX 00Z SOUNDINGS. PW VALUES IN EXCESS OF
2 INCHES...RUNNING 150 TO 200 PERCENT OF NORMAL. THE GOOD NEWS IS IT
APPEARS WE ARE ONLY GONG TO RECEIVE A GLANCING BLOW FROM THE EXTREME
HEAT (STL HIT 97 DEGREES YESTERDAY)...AS COMPLEX OVER SOUTHERN
MINNESOTA IS PROPAGATING TO THE SOUTHEAST AND SHOULD HELP DISRUPT
THE MOISTURE TRANSPORT INTO LOWER MICHIGAN...ALONG WITH PROVIDING
SOME CONVECTIVE DEBRIS AT THE VERY LEAST. IN ADDITION...MAX
INSTABILITY/850 THETA-E RIDGE AXIS LOOKS TO BECOME POSITIONED MORE
WEST TO EAST AS THE DAY GOES ON...AND WILL BE STRETCHED ACROSS THE
NORTHERN OHIO VALLEY...CALLING INTO QUESTION HOW MUCH RAIN WE WILL
SEE AS THE SURFACE COLD FRONT IS RATHER DIFFUSE AND PREFRONTAL
TROUGH/MOISTURE AXIS TO OUR SOUTH MAY BE THE BETTER FOCUS. EVEN
SO...STILL THINK THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH 0-6
KM BULK SHEAR OF AROUND 40 KNOTS ADVERTISED WITH 0-2 KM CAPE UP TO
1500 J/KG (PER GFS). WITH 850 MB TEMPS NOW FORECASTED TO BE
MOSTLY IN THE 20 TO 22 C RANGE (PER 00Z UKMET)...EXPECTING MAXES
TO HOLD PREDOMINATELY IN THE LOWER 90S...WHICH COUPLED WITH DEW
PTS IN THE LOWER 70S WILL PUSH HEAT INDICES TOWARD 100
DEGREES...BUT WANTED TO HOLD OFF ON HEAT ADVISORY AS NO SURE WE
WILL SEE 3 HRS OR MORE...COUPLED WITH CLOUD COVER AND COOLING
SHOWER CONCERNS.

THE UPPER LEVEL TROUGH OVER CENTRAL CANADA WILL BE OUR DOMINATE
WEATHER INFLUENCE OVER THE NEXT SEVERAL DAYS...AS IT DIGS SOUTHEAST
THROUGH THE GREAT LAKES REGION EARLY WEDNESDAY AND INTO NEW ENGLAND
BY WEDNESDAY NIGHT. ONCE OUR CHANCE OF RAIN GOES BY WAYSIDE TODAY
AND TONIGHT...WE ARE LOOKING AT ANOTHER STRETCH OF DRY WEATHER AS
LARGE CANADIAN SURFACE HIGH TAKES CONTROL. AT LEAST THE HEAT AND
HUMIDITY WILL BE GONE...WITH HIGH TEMPERATURES PROBABLY COMING UP
SHORT OF 80 DEGREES ON WEDNESDAY WITH SUBSTANTIAL COLD ADVECTION...850
MB TEMPS DROPPING INTO THE HIGH SINGLE NUMBERS TO AROUND 10 C. A
GRADUAL WARMUP WILL THEN COMMENCE AS WE GET INTO THE RETURN FLOW.

MARINE...
LIGHT SOUTHWEST WINDS WILL PERSIST TODAY AHEAD OF A WEAK FRONTAL
BOUNDARY...WHICH WILL BRING A CHANCE OF THUNDERSTORMS.  WINDS WILL
VEER TO NORTHWEST BEHIND THIS FRONT TONIGHT. A STRONGER COLD FRONT
WILL SWEEP THROUGH THE REGION LATE TUESDAY.  THE NORTHWEST FLOW WILL
INCREASE APPRECIABLY BEHIND THE FRONT...WITH GUSTS APPROACHING 25
KNOTS. WINDS WILL SETTLE BACK DOWN WEDNESDAY AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...DG
LONG TERM....99
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 11, 9:28 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
928 AM EDT MON JUL 11 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
928 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR TODAY...MAINLY BEFORE 4 PM. WIND GUSTS TO
70 MPH WILL BE THE PRIMARY SEVERE WEATHER HAZARD. THUNDERSTORMS WILL
ALSO BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND
TORRENTIAL RAIN. STORM MOTION WILL BE TO THE EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A WARM FRONT
LIFTS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-120815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
928 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR TODAY...MAINLY BEFORE 4 PM. WIND GUSTS TO
70 MPH WILL BE THE PRIMARY SEVERE WEATHER HAZARD. THUNDERSTORMS WILL
ALSO BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND
TORRENTIAL RAIN. STORM MOTION WILL BE TO THE EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A WARM FRONT
LIFTS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 11, 8:39 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
839 AM EDT MON JUL 11 2011

MIZ047-048-053-060-111330-
BAY-MIDLAND-SAGINAW-SHIAWASSEE-
839 AM EDT MON JUL 11 2011

...SPECIAL WEATHER STATEMENT...

AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
MOUNT PLEASANT TO GRAND RAPIDS...MOVING EAST AT 55 MPH.

* THUNDERSTORMS WILL BE NEAR...
  OIL CITY AND PLEASANT VALLEY BY 905 AM EDT...
  SANFORD AND MERRILL BY 915 AM EDT...
  MARION SPRINGS BY 920 AM EDT...
  MIDLAND AND ST. CHARLES BY 925 AM EDT...
  OAKLEY AND CHESANING BY 930 AM EDT...

STAY TUNED FOR FURTHER INFORMATION REGARDING THESE THUNDERSTORMS.

MANN
Special weather statement, Jul 11, 8:53 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
853 AM EDT MON JUL 11 2011

MIZ047-048-111415-
BAY-MIDLAND-
853 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF COLEMAN TO 10 MILES SOUTHWEST OF OIL CITY...MOVING EAST AT 45 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PLEASANT VALLEY AND OIL CITY BY 905 AM EDT...
  SANFORD AND EDENVILLE BY 920 AM EDT...
  MIDLAND BY 930 AM EDT...
  AUBURN BY 940 AM EDT...
  LINWOOD BY 945 AM EDT...
  PINCONNING AND KAWKAWLIN BY 950 AM EDT...
  ESSEXVILLE BY 955 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 11, 9:12 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
912 AM EDT MON JUL 11 2011

MIZ053-060-061-111415-
GENESEE-SAGINAW-SHIAWASSEE-
912 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST
OF ST. CHARLES TO 22 MILES WEST OF ST. CHARLES TO 27 MILES WEST OF
LAINGSBURG...MOVING EAST AT 55 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MARION SPRINGS BY 920 AM EDT...
  ST. CHARLES BY 925 AM EDT...
  OAKLEY AND HENDERSON BY 930 AM EDT...
  SAGINAW AND OWOSSO BY 935 AM EDT...
  ZILWAUKEE AND NEW LOTHROP BY 940 AM EDT...
  PERRY AND MORRICE BY 945 AM EDT...
  LENNON AND FRANKENMUTH BY 950 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 11, 9:26 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
926 AM EDT MON JUL 11 2011

MIZ082-111445-
LENAWEE-
926 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 919 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSON TO
BRONSON... MOVING SOUTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  CEMENT CITY AND ADDISON BY 950 AM EDT...
  HUDSON BY 955 AM EDT...
  ONSTED AND CLAYTON BY 1005 AM EDT...
  MORENCI AND ADRIAN BY 1025 AM EDT...
  TECUMSEH BY 1030 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:39 AM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee, Washtenaw66 min
Jul 11, 11:42 AM EDTSevere Thunderstorm WarningDTXLenawee63 min
Jul 11, 11:50 AM EDTSpecial Marine WarningDTX85 min
Jul 11, 11:57 AM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer, Oakland63 min
Jul 11, 12:01 PM EDTSpecial Marine WarningDTX74 min
Jul 11, 12:19 PM EDTSevere Thunderstorm WarningDTXMonroe, Wayne56 min
Jul 11, 1:29 PM EDTSmall Craft AdvisoryDTX2 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.